Jump to content
CrazyBoards.org

Recommended Posts

Hello,

 

I have a few questions regarding these two meds.  My diagnosis is Bipolar Mania with psychotic features and ADHD.  I've been struggling with the bipolar since 2005 and I've been on many AAPs.  For the Bipolar, I take Symbyax 6/25mgs (6mgs olanzapine, 25mgs of prozac in one pill).  The symbyax works great because it helps me sleep and manages my mood very well.  

 

Recently, like two months ago, I was diagnosed with adult ADHD and doc put me on adderall XR 20mgs.  Currently, I'm taking XR 25mg twice a day.  In the beginning, I thought adderall would speed me up, but it actually makes me very relaxed and focused.  Doesn't affect my mood at all.

 

Needless to say, as of right now I am very happy with my medical cocktail.......

Now for the questions:

 

 

1)  I feel groggy in the morning and I have a very hard time waking up.  How late is too late to take the symbyax?  What time do you take your AAP if you have to be awake at 5-6AM?

 

2)  Does an AAP "dull" the effects of the ADHD medicine?

 

3)  My goal is to stay on this cocktail forever.  Is that possible?

 

4)  Is it possible to still get the same therapeutic effects from the medicine for years on end and not build up a tolerance?

 

 

 

Thanks!

 

 

 

Link to comment
Share on other sites

  • 1 month later...

Hi there.  Welcome to the forums. To answer your questions:

 

1) It will make you feel groggy especially at first. Some people like to take it in the morning and if relevant 1 in the evening.

If you need to be up at 5am, plan ahead. Pills and bed at 8pm until you build tolerance.

 

2) Sorry I dont know this one. Logically speaking, yes a major tranquilliser will interfere with a stimulant. It may not be  a problem for you.  Seek medical advice on this one.

 

3) Most dr's would say - for the moment you can stay your meds until something better comes around.  It is almost always the case that you will eventually find your preferred meds and stick with them because they work.  Dont be afraid of change, but by all means if something works for you, stick with it.

 

4) Yes.  The meds tend to weaken over time.  Weaker in terms of side effects.  You will basically feel normal after the meds kick in.  The therapeutic effects will last a long time and the negative side effects usually disappear quickly.  SO yeah, build up tolerance to the negative stuff while the meds still do their thing.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...